CSN Login
Members Online: 8

Chemo pals - headaches?

BioAdoptMom
Posts: 358
Joined: Mar 2011

To all of you who are on or have been on chemo, did you have headaches? If you do or have, did they last a long time, like a week or more? I started Taxotere and Cytoxan a 9 days ago and have pretty much had a headache off an on all week. Caffeine tablets help some (I love Coke and usually have a glass every night, don't like the taste right now so thought it might be caffeine related) and so does Tylenol, but I find it strange that I need the Tylenol everyday for the headaches. Is this normal in your experience?

Thanks!

Nancy

LoveBabyJesus's picture
LoveBabyJesus
Posts: 1650
Joined: Jan 2011

Sorry you are experiencing some headaches. I think you should mention it to your Dr.

I only get a very SEVERE headache a few minutes before my AC infusion is done. They are very bad, and make me sick to my stomach for about 25 minutes. It goes away though so I don't have to pain killers. Are you drinking a lof of water? It may help you to drink a lot of water everyday, you might be dehydrated. But talk to your Dr. about this too.

Good luck.

LoveBabyJesus's picture
LoveBabyJesus
Posts: 1650
Joined: Jan 2011

Sorry you are experiencing some headaches. I think you should mention it to your Dr.

I only get a very SEVERE headache a few minutes before my AC infusion is done. They are very bad, and make me sick to my stomach for about 25 minutes. It goes away though so I don't have to pain killers. Are you drinking a lof of water? It may help you to drink a lot of water everyday, you might be dehydrated. But talk to your Dr. about this too.

Good luck.

butterflylvr's picture
butterflylvr
Posts: 943
Joined: Apr 2011

I got headaches for the first week after treatments. Tylenol always helped me, but I didn't have anything severe.

Hugs,
Lorrie

margz35's picture
margz35
Posts: 53
Joined: Apr 2011

Hi Nancy:
Me again! I have a decaf (actually half caf) a day - my doctor said ok. I am drinking lots of water and so far no headaches. If decaf works for you try that or a half caf - it is ok, but ask your dr what he/she thinks.
Lordy - we are twins on this, aren't we?
Margz

VickiSam's picture
VickiSam
Posts: 8219
Joined: Aug 2009

chemo. What helped me .. was using ice packs wrapped in kitchen towels -
1 behind my neck, the other on top of my head .. and a heating pad on the top of my feet (to help with blood circulation). Frozen veggies can also be substituted for ice packs.

Always, Always check with your Oncologist and see if he/she has any suggestions -- If you headaches persist -- please - please ask for a prescription to help you manage this pain.

I have suffered from migraines for years, so I fully expected to be prone to headaches or migraines during my chemo treatments.

Good Luck ..

Strength and Courage.

Vicki Sam

BioAdoptMom
Posts: 358
Joined: Mar 2011

Thanks friends! I saw a friend of mine today who is a chemo nurse. She says its most likely the Neulasta which causes those headaches, interesting.

Nancy

ms.sunshine
Posts: 710
Joined: Mar 2010

Tell your dr. I had a migrain the 1st time I had chemo. When I told my dr. she said it was due to, to much , I forget the name of the drug. When she cut back the dose of the drug I didn't have anymore headaches.

Rague
Posts: 3257
Joined: Aug 2009

Headaches have never been an issue for me - not during Chemo either. About 9 months out of last Chemo, I did develope a horrenous headache around and behind right eye. 'Heavy duty' Pain pills did nothing for it - Dex was the only thing that helped and it took the pain away in about 20 mins and kept it away for about 36 hrs. Saw eye Dr, had another CT Scan and nothing showed up at all. Was on Dex for 2 weeks and the pain quite abruptly. The consincious of opinion was that for some unknown reason some nerve got irritated and caused the pain and the Dex allowed it to 'calm' down. Haven't had any since then.

Definately talk with your DR.

Susan

laughs_a_lot's picture
laughs_a_lot
Posts: 1368
Joined: Mar 2011

I had a mild headache yesterday. It was my first day of chemo and we are having the same drugs. Yes the caffiene withdrawal also causes headaches. There are some places that carry caffienated pepermints (or used to). I did some traveling in a underdeveloped nation 5 years ago and was worried about not havng access to coffee and going through withdrawal. So when I saw these caffienated peppermints I picked them up. Mint tends to assist with digestive problems as well.

I also had migranes earlier in life. When my teenagers grew up and moved out they prettyy much dissapeared but then returned when I got my social work job. I lost that job in May of 09 and have not had a migraine since, not even with this diagnosis. Let the chemo people and the doctor know like the others said.

1acme
Posts: 77
Joined: Mar 2011

Before Chemo I suffer with horrible Migraines for about 20 years. Sharp pain in my head, usually behind my eye, sensitive to light, noise and smell. Plus at least 2 days spent in bathroom throwing up. I was very worry the with this pre-disposition I will be very ill during Chemo.

With Chemo I have constant headache, but it is different it is "dull" pain so I make sure that I will get at least a Gallon of water a day (no coffee/tea). I also have continues buzzing/ringing in my ears from day 1st chemo day, stuffy nose and runny eyes.

I take REACTINE for a day and BENADRYL for night which take a edge off ... no headache, stuffy nose or runny eyes only my ears are still buzzing.

Take care

Helen

cahjah75's picture
cahjah75
Posts: 2623
Joined: Jun 2010

If I remember correctly, I did occasionally have a mild headache but it did go away. We all react differently. I had few side effects, thankfully.
Char

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network